Alert archive / Indiana / Flash Flood Warnings in 2000

Flash Flood Warning 40, NWS Paducah, KY

August 27, 2000Gibson County, Indiana

NWS Paducah, KY issued this flash flood warning at Aug 27, 2000, 4:46 AM CDT for Gibson County, Indiana. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 27, 2000, 4:46 AM CDT (09:46 UTC)
Expired
Aug 27, 2000, 6:45 AM CDT
In force
119 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Gibson County, IN

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3339 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KPAH 270951
FFWPAH
INC051-271145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
446 AM CDT SUN AUG 27 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GIBSON COUNTY IN SOUTHWEST INDIANA

* UNTIL 645 AM CDT

* AT 446 AM CDT...RADAR INDICATED THUNDERSTORMS ACROSS THE NORTHERN  
  TIER OF GIBSON COUNTY MOVING SOUTHEAST AROUND 30 MPH. THESE
  THUNDERSTORMS WERE DEVELOPING AND MOVING ACROSS THE SAME AREA AND  
  RADAR ESTIMATES THAT OVER 3 INCHES OF RAINFALL HAS OCCURRED OVER   
  THE NORTH AND EASTERN SECTIONS OF THE COUNTY.

* THUNDERSTORMS ACROSS SOUTHEAST ILLINOIS ARE EXPECTED TO CONTINUE   
  MOVING ACROSS THE WARNING AREA THROUGH 600 AM. ANOTHER INCH OF     
  RAINFALL COULD OCCUR WHERE SEVERAL INCHES HAS ALREADY FALLEN SINCE 
  MIDNIGHT.

* LOCATIONS MOST LIKELY AFFECTED BY THE WARNING INCLUDE PATOKA...
  PRINCETON AND OAKLAND CITGY.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

LAT...LON 3843 8750 3823 8749 3828 8775 3843 8778

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 1:30 PM CDT, 15 hours 16 minutes earlier.

Area forecast discussion, Aug 26, 1:30 PM CDT, 15 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
130 PM CDT SAT AUG 26 2000

LATEST SURFACE ANALYSIS SHOW LOW OVER NW MO WITH FRONT/TROUGH
EXTENDING THROUGH SPI AND EVV INTO SOUTH CENTRAL KY. OTHER WEAK
TROUGHS EXTENDED FROM THE LOW...ONE EXTENDS EAST THROUGH CENTRAL IL
AND INTO CENTRAL IN. THE OTHER EXTENDED FROM THE LOW SOUTHWARD NEAR
UNO AND INTO NE AR. KPAH RADAR INDICATED SOME NEW DEVELOPMENT NEAR
TN BORDER...LIKELY FROM OUTFLOW BOUNDARY. OTHERWISE...BULK OF PRECIP
MOVING OUT OF FA WITH LITTLE MORE THAN REMNANTS OF THE MORNING
TSRA'S REMAINING.

12Z MODEL RUNS DIFFER SIGNIFICANTLY WITH REGARD TO MODEL QPF. THE
NGM KEEPS RAIN OVER FA THROUGH 48 HOURS. FEEL THAT IS A BIT
OVERDONE. THE MESO ETA STOPS RA CHC AFTER 00Z TDY. CONSIDERING THAT
THE ATMSOPHERE WORKED OVER FROM THIS AM THUNDERSTORMS...REINITIATION
OF THE PRECIP WILL BE STRONGLY INHIBITED. IN ADDITION...THE MESO ETA
HAS BEEN PERFORMING ADMIRABLY OVER THE PAST SEVERAL DAYS AND WILL
CONTINUE TO FOLLOW ITS TREND. HOWEVER...WITH A BOUNDARY IN THE
VICINITY...HIGH DEW POINTS...AND A NW FLOW ALOFT CAN NOT RULE OUT
MENTION OF PRECIP. BUT WILL TAPER BACK POPS. MESO ETA BRINGS IN
ANOTHER CHANCE OF PRECIP SUNDAY PM ALONG FRONTAL BOUNDARY. WILL
INTRODUCE SMALL POPS FOR THAT TIME FRAME...MAINLY OVER SEMO.

EXTENSIVE CLOUD COVER KEEPING TEMPS DOWN FROM FWC. FURTHERMORE FWC
HAS BEEN RUNNING CONSISTENTLY TOO WARM. IN ADDITION...TIME HEIGHT
CROSS SECTIONS FROM THE ETA...AVN...AND NGM HOLD IN SIGNIFICANT
MOISTURE IN THE MID LEVELS. THEREFORE WILL BE CONSERVATIVE ON HIGHS
AND STAY TO WARM SIDE OF LOWS.

.PAH...NONE.

KH

x

In the hours before

Special weather statement, Aug 27, 2:00 AM CDT, 2 hours 46 minutes before
INZ087-088-KYZ018-019-270800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
200 AM CDT SUN AUG 27 2000

AT 200 AM...DOPPLER RADAR DETECTED THAT THE LEADING EDGE OF A LINE
OF INTENSE THUNDERSTORMS WAS FROM 5 MILES WEST OF BOONVILLE TO NEAR
CHRISNEY...MOVING SOUTHEAST AROUND 30 MPH. THE STORMS WILL BE MOVING
ACROSS THE OHIO RIVER INTO THE WESTERN KENTUCKY COUNTIES OF
HENDERSON AND DAVIESS. EXPECT WIND GUSTS 40 TO 50 MPH...SMALL HAIL
AND VERY HEAVY RAIN IN HENDERSON AND OWENSBORO BETWEEN 200 AND 300
AM. WIND GUSTS TO 50 MPH CAN BRING LIMBS DOWN AND CAUSE SPORADIC
POWER OUTAGES. THE FREQUENT LIGHTNING ASSOCIATED WITH THESE STORMS
MAY ALSO KNOCK OUT POWER IN A FEW LOCATIONS. STAY TUNED FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Aug 27, 2:44 AM CDT, 2 hours 2 minutes before
ILZ076>078-082-083-086-087-090-091-INZ081-082-085>088-KYZ007>022-
270830-

SPECIAL WEATHER STATEMENT...CORRECTION TO TEXT
NATIONAL WEATHER SERVICE PADUCAH KY
244 AM CDT SUN AUG 27 2000

STRONG THUNDERSTORMS WILL MOVE ACROSS MCLEAN COUNTY IN WESTERN
KENTUCKY THROUGH 315 AM. EXPECT WIND GUSTS UP TO 50 MPH...WHICH MAY
BRING DOWN LIMBS. THE GUSTY WIND AND FREQUENT LIGHTNING MAY ALSO BE
CAPABLE OF SPORADIC POWER OUTAGES AS WELL.

ACROSS THE REST OF SOUTHEAST ILLINOIS...SOUTHWEST INDIANA AND
WESTERN KENTUCKY...SCATTERED THUNDERSTORMS WILL CONTINUE. THE
STRONGEST STORMS WILL MOVE ACROSS WABASH...GIBSON AND PIKE COUNTIES
THROUGH 330 AM. MOVEMENT OF ALL THE ACTIVITY WILL CONTINUE SOUTHEAST
AT 40 MPH.

REMEMBER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600
AM FOR MUCH OF SOUTHEAST ILLINOIS...ALL OF SOUTHWEST INDIANA AND THE
PENNYRILE REGION OF WESTERN KENTUCKY. CONTINUE TO MONITOR WEATHER
CONDITIONS CLKOSELY...IN CASE A WARNING NEEDS TO BE ISSUED.
Local storm report, Aug 27, 2:45 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
245 AM CDT SUN AUG 27 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0224 AM    1.5 SE REED               KY   WIND DAMAGE
08/27/00   HENDERSON                      TREE DOWN ON CAR ON U.S.
                                          HIGHWAY 60, JUST WEST OF
                                          HENDERSON-DAVIESS CO. LINE

KES
Local storm report, Aug 27, 3:25 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
325 AM CDT SUN AUG 27 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 AM    10 W OWENSBORO            KY   WIND DAMAGE
08/27/00   DAVIESS                        TREE FELL BLOCKING HIGHWAY
                                          60

0258 AM    UTICA                     KY   WIND DAMAGE
08/27/00   DAVIESS_                        LIMBS AND POWER LINES DOWN
Local storm report, Aug 27, 4:05 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
405 AM CDT SUN AUG 27 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0144 AM    POSEYVILLE                IN   WIND DAMAGE
08/27/00   POSEY                          TRAILER BLOWN OVER...
                                          NUMEROUS REPORTS OF TREES
                                          DOWN NORTHERN PART OF THE
                                          COUNTY

0200 AM    EVANSVILLE                IN   WIND DAMAGE
08/27/00   VANDERBURGH                    TREE FELL ON HOUSE...
                                          SEVERAL OTHER REPORTS OF
                                          TREES/POWER LINES DOWN

0215 AM    NEWBURGH                  IN   WIND DAMAGE
08/27/00   WARRICK                        TREES DOWN MEASURED 60 MPH
                                          WIND ON WIND EQUIP
Special weather statement, Aug 27, 4:34 AM CDT, 12 minutes before
KYZ018>020-271100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
434 AM CDT SUN AUG 27 2000

...STRONG THUNDERSTORM OVER SOUTHERN HENDERSON COUNTY...

AT 435 AM RADAR SHOWED A STRONG THUNDERSTORM OVER SOUTHERN HENDERSON
COUNTY IN THE VICINITY OF NIAGARA. THE STORM WILL MOVE SOUTHEAST
AT 35 MPH INTO MCLEAN COUNTY THROUGH 515 AM. EXPECT LOCAL WIND GUSTS
UP TO 45 MPH...WHICH MAY BRING DOWN SOME TREE LIMBS. THE GUSTY WIND
AND FREQUENT LIGHTNING MAY ALSO BE CAPABLE OF PRODUCING SPORADIC
POWER OUTAGES. HEAVY DOWNPOURS WILL CAUSE LOCAL FLOODING OF LOW
LYING AREAS...AND PONDING OF WATER ON ROADWAYS.

REMEMBER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 60x0
AM FOR MUCH OF SOUTHEAST ILLINOIS...ALL OF SOUTHWEST INDIANA AND THE
PENNYRILE REGION OF WESTERN KENTUCKY. CONTINUE TO MONITOR WEATHER
CONDITIONS CLOSELY...IN CASE A WARNING NEEDS TO BE ISSUED.

SDB

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 1:41 AM CDTSevere Thunderstorm WarningPAHGibson, Posey, Vanderburgh49 min

Nearby

Flash Flood Warnings in Indiana, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.